Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 17, 2012, 3:49 PM EDT for Fountain County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2012, 3:49 PM EDT (19:49 UTC)
- Expired
- Jul 17, 2012, 4:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
County Fountain County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261
WWUS83 KIND 171949
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT TUE JUL 17 2012
INZ028-035-172015-
FOUNTAIN-WARREN-
349 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORM ADVISORY FOR WESTERN FOUNTAIN AND SOUTHWESTERN
WARREN COUNTIES UNTIL 415 PM EDT...
AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF DANVILLE...MOVING EAST AT 15
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
COVINGTON...
FOSTER...
WEST LEBANON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4028 8727 4008 8731 4009 8741 4013 8741
4013 8749 4015 8749 4015 8754 4029 8753
TIME...MOT...LOC 1949Z 275DEG 15KT 4018 8752
$$
50What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:53 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 17, 2:53 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 253 PM EDT TUE JUL 17 2012 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 250 AM EDT TUE JUL 17 2012 A LARGE RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE REGION THROUGH WEDNESDAY...PROVIDING HOT TEMPERATURES. ADDITIONAL HUMIDITY COMBINED WITH THE STRONG HEATING WILL RESULT IN CHANCES FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING AND AGAIN ON WEDNESDAY AFTERNOON AND EVENING. A FRONTAL BOUNDARY IS EXPECTED TO SAG OUT OF THE GREAT LAKES ON THURSDAY AND FRIDAY...BRINGING SOME COOLER TEMPERATURES ALONG WITH MORE CHANCES FOR BETTER ORGANIZED PRECIPITATION. HIGH PRESSURE IS EXPECTED TO SETTLE ACROSS THE AREA THIS WEEKEND...BRINGING COOLER TEMPERATURES AND DRY WEATHER. && .NEAR TERM /THIS AFTERNOON/... ISSUED AT 1238 PM EDT TUE JUL 17 2012 WITH LITTLE CHANGE IN AIRMASS BEYOND A BIT OF MOISTENING...PERSISTENCE PROVIDES A GOOD GUIDE TO WHERE WE SHOULD EXPECT TO END UP THIS AFTERNOON. THAT SAID...TEMPERATURES THIS MORNING WERE RUNNING AROUND 1 TO 3 DEGREES ABOVE YESTERDAY...SO TWEAKED HIGH TEMPERATURES FOR TODAY TO AROUND SIMILAR MAGNITUDES HIGHER. 100 DEGREE MARK WILL LIKELY BE THREATENED IN AT LEAST A FEW AREAS TODAY. PERSISTENCE AND CONVECTIVE TEMPERATURES ALSO SUGGEST ISOLATED THUNDERSTORMS POSSIBLE AGAIN TODAY...BUT COVERAGE WILL BE MINIMAL. CANNOT JUSTIFY MORE THAN SLIGHT CHANCE/ISOLATED POPS. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... ISSUED AT 250 AM EDT TUE JUL 17 2012 MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN AND WILL USE A BLEND. HOWEVER MAVMOS HIGHS REMAIN BAD. MAIN FORECAST CHALLENGE WILL BE POPS AND TEMPS. LITTLE CHANGE OCCURS WITH THE ONGOING PATTERN TONIGHT AND WEDNESDAY. TIME HEIGHT SECTIONS SHOW LOWER AND MID LEVEL MOISTURE REMAINING ACROSS THE AREA. NO FORCING FOUND ALOFT AS THE UPPER RIDGE REMAINS IN PLACE. HOWEVER FORECAST SOUNDINGS CONTINUE TO INDICATE THAT DAYTIME HEATING SHOULD LEAD TO INSTABILITY TSRA DURING THE EVENING TONIGHT AND AGAIN ON WEDNESDAY AFTERNOON. AGAIN ON WEDNESDAY CONVECTIVE TEMPERATURES IN THE MIDDLE 90S SHOULD EASILY BE REACHED AND AGAIN CAPE IN EXCESS OF 2000 J/KG REMAINS ACROSS THE AREA. WILL NEED TO EXTEND THE HEAT ADVISORY AGAIN ON WEDNESDAY AS HIGH TEMPS AT OR ABOVE PERSISTENCE WILL BE EXPECTED WITH LITTLE CHANGE IN AIR MASS AND 850MB TEMPS. WILL LEAN WARMER THAN METMOS AND MAVMOS ON LOWS GIVEN THE STRONG HEATING OF THE DAY AND SHORT NIGHTS. ON WEDNESDAY NIGHT ANY AFTERNOON TSRA OR SHRA WILL TAPER OFF QUICKLY WITH THE LOSS OF DAYTIME HEATING AS THE VERY WARM AND MOIST AIR MASS REMAINS IN PLACE. HOWEVER THE NAM SUGGEST A MCS COMPLEX DEVELOPING OVER THE UPPER MIDWEST WITH PROPAGATION A BIT UNCERTAIN. EITHER WAY...EXPECT INCREASING CLOUDS FROM THE BLOW OFF OF THIS SYSTEM AND WILL NEED TO KEEP SOME POPS LATE ACROSS THE NORTH WHERE POSITIONING IS BEST TO THE ADVANCING SYSTEM. AS FOR TEMPS ON WED NIGHT WILL AGAIN LEAN WARMER THAN GUIDANCE AS WARM AIR MASS REMAINS AND CLOUDS MAY BE ON THE INCREASE. PROPAGATION AND TIMING OF THE POSSIBLE CONVECTIVE SYSTEM ON THURSDAY WILL LEAD TO LOW CONFIDENCE POPS ON THURSDAY. HOWEVER ALSO ADDING TO THE PRECIP CHANCES WILL BE THE PLAY OF THE FRONTAL BOUNDARY OVER THE NORTHERN PARTS OF THE STATE THAT IS EXPECTED TO SAG SOUTHWARD ACROSS CENTRAL INDIANA. THIS IN COMBINATION WITH THE VERY WARM AIR MASS IN PLACE AND PERHAPS THE PREVIOUSLY MENTIONED CONVECTIVE COMPLEX WILL RESULT IN THE NEED FOR PRECIP CHANCES. BEST CHANCES WILL BE NORTH FOR NOW. FURTHERMORE...AGAIN ON THURSDAY FORECAST SOUNDINGS REVEAL STEEP LAPSE RATES WITH ATTAINABLE CONVECTIVE TEMPERATURES AND CAPE IN EXCESS OF 2500 J/KG. AGAIN 700MB TEMPS ARE BELOW 10C. WILL AGAIN TREND HIGHS ON THURSDAY WARMER THAN METMOS. MAVMOS HIGHS REMAINS OUT TO LUNCH. NAM SUGGESTS THE FRONTAL BOUNDARY WILL REMAIN LINGERING ACROSS CENTRAL INDIANA ON THURSDAY NIGHT AS A WEAK SHORT WAVE PUSHES INTO THE AREA ON NORTHWEST FLOW ALOFT. FOR NOW WILL CONTINUE SOME TSRA CHANCES GIVEN THE WEAK FORCING IN PLACE AND THE LINGERING BOUNDARY. WILL STEER LOW TEMPS WARMER THAN MEXMOS WITH SOME CLOUDS EXPECTED. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 253 PM EDT TUE JUL 17 2012 THE MAIN FOCUS ON THE EXTENDED WILL BE TEMPERATURES AS THE DROUGHT IS EXPECTED TO CONTINUE WITH ONLY SPARCE RAIN CHANCES LOOKING LIKE MONDAY NIGHT AND TUESDAY AS THE PLAINS UPPER RIDGE WEAKENS ALLOWING A SHORT WAVE TO DROP SOUTHEAST ACROSS CENTRAL INDIANA AND A FRONT TO TAKE SHOP ACROSS THE LOWER GREAT LAKES. WITH THE EXTENDED MOS CONTINUING TO HAVE A COLD DAYTIME AND WARM NIGHTTIME BIAS DUE TO THE DROUGHT...FAVOR DAYTIME TEMPERATURES A FEW DEGREES WARMER THAN THE MEN MOS AND A DEGREE OR TWO WARMER THAN THE CENTRAL REGION INITIALIZATION. FAVOR THE OPPOSITE AT NIGHT. && .AVIATION /DISCUSSION FOR 171800Z TAF ISSUANCE/... ISSUED AT 1230 PM EDT TUE JUL 17 2012 A COLD FRONT WILL DROP SLOWLY SOUTH INTO NORTHERN INDIANA THURSDAY AFTERNOON WHICH IS EXPECTED TO TRIGGER AFTERNOON THUNDERSTORMS ACROSS CENTRAL INDIANA. FOR NOW WILL JUST THROW A PROB30 IN AFTER 15Z AT ALL THE SITES. OTHERWISE...DRY GROUNDS SHOULD ONCE AGAIN KEEP FOG FROM FORMING DESPITE SOUTHWEST WINDS NEAR 10 KNOTS BECOMING LIGHT TO CALM TONIGHT...AND ANY DIURNAL CU CEILINGS WILL BE VFR. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...PUMA NEAR TERM...NIELD SHORT TERM...PUMA LONG TERM....MK AVIATION...MK
Hazardous weather outlook, Jul 17, 3:45 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 AM EDT TUE JUL 17 2012 INZ021-028>031-035>049-051>057-060>065-067>072-180745- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 345 AM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: A HEAT ADVISORY IS IN EFFECT TODAY. WARM HIGH PRESSURE WILL PRODUCE HOT TEMPERATURES AND HEAT INDEX VALUES THIS AFTERNOON. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. HAZARDS: HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S. HEAT INDEX READINGS NEAR 105. LIGHTNING...BRIEF HEAVY RAINFALL. TIMING: HIGH HEAT INDEX VALUES THROUGH 800 PM. THUNDERSTORM CHANCES THROUGH 11 PM. DISCUSSION: WARM HIGH PRESSURE WILL KEEP HOT AIR IN PLACE ACROSS CENTRAL INDIANA TODAY. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: HOT TEMPERATURES ARE EXPECTED ON WEDNESDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. HIGHS ON WEDNESDAY COULD REACH THE UPPER 90S TO NEAR 100 DEGREES. HEAT INDEX VALUES COULD BE NEAR 105. A HEAT ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL INDIANA FROM NOON TO 8 PM ON WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH FRIDAY. STRONG STORMS ARE POSSIBLE...WITH DANGEROUS LIGHTNING...GUSTY WINDS...HAIL AND BRIEF HEAVY RAINFALL. DISCUSSION: A TROUGH OF LOW PRESSURE WILL SWEEP A COOL FRONT ACROSS CENTRAL INDIANA DURING THE SECOND HALF OF THE WEEK BRINGING ANOTHER CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Special weather statement, Jul 17, 3:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT TUE JUL 17 2012
INZ028-035-172015-
FOUNTAIN-WARREN-
349 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORM ADVISORY FOR WESTERN FOUNTAIN AND SOUTHWESTERN
WARREN COUNTIES UNTIL 415 PM EDT...
AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF DANVILLE...MOVING EAST AT 15
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
COVINGTON...
FOSTER...
WEST LEBANON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4028 8727 4008 8731 4009 8741 4013 8741
4013 8749 4015 8749 4015 8754 4029 8753
TIME...MOT...LOC 1949Z 275DEG 15KT 4018 8752
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:06 PM EDT | Special Weather Statement | IND | Sullivan | 24 min |
| Jul 17, 4:50 PM EDT | Special Weather Statement | IND | Bartholomew | 25 min |
| Jul 17, 5:10 PM EDT | Special Weather Statement | IND | Vermillion | 35 min |
| Jul 17, 5:34 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Jackson | 41 min |
| Jul 17, 6:03 PM EDT | Special Weather Statement | IND | Hendricks | 27 min |
| Jul 17, 6:57 PM EDT | Special Weather Statement | IND | Jackson | 33 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.